Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 324, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 24, 2004, 6:50 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2004, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 24, 2004, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 242350 SVRJAN MSC011-133-250030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 650 PM CDT TUE AUG 24 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 730 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF SHAW...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SHAW AT 655 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3354 9088 3354 9073 3359 9053 3376 9065 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:00 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 2:00 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE AUG 24 2004 .SHORT TERM...LATEST SATELLITE IMAGERY CONTINUED TO SHOW A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION IN THE SOUTHERN STREAM AS WELL AS THE FLAT UPPER RIDGE...WHICH WAS SLOWLY DEVELOPING NORTHWARD. THERE WAS ALSO SOME GOOD ISENTROPIC LIFT OF GOOD MEAN MOISTURE(PCP WATER OF AROUND 2 INCHES) WHICH WAS AIDING IN CONVECTION. FORECAST FOR TONIGHT WILL REVOLVE AROUND RAIN CHANCES WITH MOIST AIRMASS REMAINING OVER THE REGION. THE MAIN TRIGGER FOR THIS AFTERNOON INTO TONIGHT WILL BE THE SHORT WAVE MOVING EAST OUT OF NORTH LOUISIANA ALONG WITH CONTINUED ISENTROPIC LIFT. THIS FEATURE WAS NOTED BY THE MODELS THE PAST FEW DAYS/RUNS AND CONTINUES THIS TREND TONIGHT. WE ALSO HAVE SOME BETTER LIMITED DIFFLUENCE ALOFT AS UPPER JET SPREADS ACROSS THE THE REGION AND CURVES SOUTH ALONG THE GULF COAST. WILL GO WITH A PERSISTENCE TYPE POP FORECAST AND WILL HAVE RAIN CHANCES ALONG THE LINES OF THE ETA/GFS GUIDANCE. CURRENT FORECAST TEMPS LOOK TO BE PRETTY MUCH ON LINE...DO NOT SEE MUCH CHANGES. EXPECT 70 TO 73 ACROSS THE REGION. FOR WEDNESDAY... AS NOTED BY THE MID SHIFT...SHOULD BE LESS ACTIVE AS RIDGING AND ANTICYCLONIC FLOW START TO TAKE HOLD. AREAS ACROSS MY EAST WILL REMAIN IN THE DEEPEST MOISTURE AND WILL HAVE DIVERGENCE ALONG THE UPPER RIDGE AXIS TO SUPPORT AFTERNOON CONVECTION. TEMPS SHOULD BE 2 TO 3 DEGREES WARMER(PER NGM) ON WED DUE TO THE LIMITED CONVECTION AND LATER START TO WHAT CAN GET GOING. FOR THURSDAY...MODELS RUNS CONTINUE TO INDICATE A SHORT WAVE MOVING INTO THE REGION FROM THE SOUTHERN PLAINS ALONG WITH SOME JET SUPPORT AS LEFT EXIT REGION MOVES OVERHEAD. THIS WILL EFFECT THE NW CWA LATE IN THE AFTERNOON AND WILL GO WITH NEAR 50 POPS. WILL MAKE NO MAJOR CHANGES TO WEDNESDAY/THURSDAY LOWS AND HIGHS. .LONG TERM...LOOKING AT FRIDAY THROUGH TUESDAY. THE PATTERN STILL LOOKS WET FOR FRIDAY THROUGH THE WEEKEND AS SHEAR AXIS CONTINUES OVER THE REGION THROUGH THE WEEKEND. A SURFACE FRONT WILL APPROACH THE REGION ON SUNDAY AND SLOWLY MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY ...WHICH WILL AID IN LOW LEVEL CONVERGENCE FOR CONVECTIVE CHANCES. HAVE INCREASED POPS SOME OVER THE WEEKEND INTO EARLY NEXT WEEK. FRONT WILL MOVE OUT BY TUESDAY MORNING...BUT LINGER IN THE SOUTH. SO HAVE LEFT SCATTERED POPS FOR THE SOUTH HALF ON TUESDAY WITH LEFT OVER MEAN MOISTURE. WILL NOT MAKE ANY MAJOR CHANGES TO TEMPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 92 74 92/ 40 30 20 40 MERIDIAN 70 91 72 92/ 50 50 20 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Aug 24, 1:48 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT TUE AUG 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251848- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 148 PM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...FLOODING... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE THROUGH THE LOWER MISSISSIPPI RIVER VALLEY LATE THIS AFTERNOON AND THIS EVENING. A VERY MOIST ATMOSPHERE IS IN PLACE...AND THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS...DITCHES AND OTHER LOW LYING AREAS CAN BE EXPECTED. WITH MANY AREAS RECEIVING 2 TO 3 INCHES OF RAINFALL YESTERDAY...ANY ADDITIONAL RAINFALL WILL LEAD TO RAPID RUNOFF. FOR THURSDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY EAST OF INTERSTATE 55. WITH THE ATMOSPHERE REMAINING VERY MOIST...HEAVY RAIN IS ANTICIPATED. PONDING OF WATER ON ROADWAYS...DITCHES AND OTHER LOW LYING AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 24, 4:38 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT TUE AUG 24 2004 MSZ047-242215- WARREN- 438 PM CDT TUE AUG 24 2004 THROUGH 515 PM...A STRONG THUNDERSTORM WILL MOVE TO THE NORTHEAST AROUND 20 MPH ACROSS THROUGH WARREN COUNTY. THE STORM SHOULD BE PASS OVER VICKSBURG AT AROUND 445 PM AND IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...WHICH COULD DOWN A FEW DEAD OR SMALL TREES. IN ADDITION...FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. 18
Special weather statement, Aug 24, 6:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 644 PM CDT TUE AUG 24 2004 MSZ018-019-034-250019- BOLIVAR-SUNFLOWER-WASHINGTON- 644 PM CDT TUE AUG 24 2004 THROUGH 715 PM...A STRONG THUNDERSTORM WILL MOVE TO THE EAST NORTHEAST AROUND 15 MPH ACROSS SOUTHEAST BOLIVAR COUNTY...WEST CENTRAL SUNFLOWER COUNTY AND FAR NORTHEASTERN WASHINGTON COUNTY. THE STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...WHICH COULD DOWN A FEW DEAD OR SMALL TREES. IN ADDITION...FREQUENT LIGHTNING...SMALL HAIL AND VERY HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.